Alabama, 2006

Hail in Alabama, June 30, 2006

June 30, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 5:15 PM CST, 40 minutes earlier.

Area forecast discussion, Jun 30, 5:15 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT FRI JUN 30 2006

.UPDATE...UPDATED AVIATION DISCUSSION FOR 00Z TAFS.

&&

.DISCUSSION...(ISSUED AT 330 PM)
IT APPEARS WE HAVE REACHED OUR CONVECTIVE TEMPERATURE THIS
AFTERNOON AS ISOLATED SHOWERS AND THUNDERSTORMS HAVE POPPED UP
ACROSS AREAS NORTH OF INTERSTATE 20. BELIEVE THESE SHOWERS AND A
FEW THUNDERSTORMS WILL NOT GET OUT OF HAND SO HAVE CARRIED
ISOLATED CONVECTION NORTH OF INTERSTATE 20 IN THE FORECAST FOR
THIS EVENING. STORMS SHOULD QUICKLY DISSIPATE AFTER SUNSET AND
EXPECT ANOTHER MOSTLY CLEAR TO PARTLY CLOUDY (NORTH) NIGHT.

HOT AND MOSTLY DRY WEATHER WILL CONTINUE OVER THE WEEKEND AS A
BREAK IN THE MID TO UPPER 90S LOOKS UNLIKELY. OBVIOUSLY FROM THIS
AFTERNOON...WE CANT RULE OUT ISOLATED STORMS BUT DECIDED NOT TO
INCLUDE ANY WEATHER FOR SATURDAY AND SUNDAY AS LITTLE FOCUS OTHER
THAN DIURNAL HEATING EXISTS.

HIGH PRESSURE REMAINS WELL OFF TO THE EAST AS GULF MOISTURE
RETURNS ONCE AGAIN. WITH AMPLE MOISTURE AROUND...BELIEVE WE WILL
BEGIN TO SEE MORE COVERAGE IN AFTERNOON AND EVENING CONVECTION ON
MONDAY AND TUESDAY. AFTERNOON HIGHS WILL STILL BE RATHER WARM WITH
TEMPS IN THE 90S.

RAIN COVERAGE FINALLY LOOKS TO INCREASE ACROSS THE AREA BY MID
WEEK AS A SURFACE LOW PRESSURE SYSTEM AND FRONT ENTER THE OHIO AND
TENNESSEE VALLEYS. MEANWHILE...A LARGE UPPER TROUGH WILL POSITION
OVER THE GREAT LAKES REGION ALLOWING SHORTWAVES TO ROTATE THROUGH
THE BASE OF THE TROUGH. BELIEVE ENOUGH FEATURES WILL COME TOGETHER
FOR THE AREA TO RECEIVE A DECENT AMOUNT OF RAINFALL. IT IS STILL
EARLY IN THE MODEL RUN BUT THE GFS AND ECMWF MODELS ARE COMING
INTO PRETTY GOOD AGREEMENT ON THE SOLUTION THAT THIS FRONT WILL
STALL ACROSS THE AREA.

KNS/99

&&

.AVIATION...UPDATE.

VCTS LOOKS LIKE A GOOD FORECAST THROUGH ABOUT 01Z THIS EVENING AT
BHM...TCL AND ANB. AFTER SUNSET...CONDITIONS SHOULD GRADUALLY
IMPROVE RESULTING IN CLEAR SKIES FOR THE REMAINDER OF THE NIGHT INTO
TOMORROW MORNING.  SOME PATCHY FOG IS POSSIBLE IN THE MORNING
ESPECIALLY ACROSS AREAS WHERE IT RAINED...BUT COVERAGE SHOULD BE
VERY LIMITED.  WILL ONLY INCLUDE LIGHT FOG AT TCL. A FEW
THUNDERSTORMS WILL LIKELY FORM ONCE AGAIN TOMORROW AFTERNOON...WITH
SLIGHTLY LESS COVERAGE THAN TODAY.  OTHERWISE EXPECT VFR
CONDITIONS.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 30, 12:36 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT FRI JUN 30 2006

ALZ011>015-017>050-011836-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

MBS/91

In the hours before

Special weather statement, Jun 30, 5:28 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT FRI JUN 30 2006

ALZ020-010000-
CHEROKEE-
628 PM CDT FRI JUN 30 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 700
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BLANCHE...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLANCHE AND
GAYLESVILLE THROUGH 700 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

12/SIRMON
Special weather statement, Jun 30, 5:43 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT FRI JUN 30 2006

ALZ028-010015-
CLAY-
643 PM CDT FRI JUN 30 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 715 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DELTA...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DELTA THROUGH 715
PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

12/SIRMON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
June 30, 5:55 PM CST
Where
Clay County, 1 mi S of Delta
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.417, -85.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516527.